MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117160
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix light plug (device # 2).An additional emdr was submitted to represent the bard/davol 3dmax mesh (device # 1), bard/davol 3dmax mesh (device # 3) and bard/davol 3dmax mesh (device # 4).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/ davol 3dmax mesh (3x) and perfix light plug on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh (3x) and perfix light plug on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with left inguinal hernia thereby underwent robotic-assisted laparoscopic repair with the implant of 3dmax mesh (device #1).Per operative notes, ¿noted a large left inguinal hernia containing a loop of small intestine.A large 3dmax left-sided mesh was inserted.The patch was then positioned over the dissected inguinal structures, covering the indirect defect and direct and femoral potential spaces.Securestrap tacker was obtained, and the mesh was tacked medially to cooper ligament and then laterally to transversalis fascia.A small hiatal hernia was visualized.¿ (b)(6) 2014 - patient was diagnosed with recurrent left inguinal hernia thereby underwent robotic-assisted laparoscopic repair with the implant of perfix plug light (device #2) & two 3dmax meshes (device #3 & #4).Per operative notes, ¿the sigmoid colon was noted to be adherent to the peritoneum in the left lower quadrant, and a portion of this protruded into a left inguinal hernia.Dissected the left preperitoneal space and noted the previously placed mesh prosthesis had shifted medially and cephalad, allowing for recurrence of an indirect hernia.A medium perfix plug light (device #2) was inserted into the abdomen and placed into the internal ring.This was sutured in place medially and laterally to the fascia forming the internal ring.A left-sided large 3dmax mesh (device #3) was inserted.Then positioned the mesh in the dissected right preperitoneal space and was tacked with a securestrap tacker.A left-sided medium 3dmax mesh (device #4) was inserted similarly and tacked to cooper¿s ligament and the transversalis fascia.¿ attorney alleges that the patient had adhesions, hernia recurrence, mesh migration, pain & suffering.It was also alleged that the patient underwent recurrent left inguinal hernia; sigmoid colon adherent to the peritoneum in the left lower quadrant; mesh migration - previously placed mesh had shifted medially and cephalad.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the perfix plug light that implanted on (b)(6) 2014 to treat the patient's left inguinal hernia.This supplemental emdr represents the perfix plug light (device #2).Additional supplemental emdr's were submitted to represent the 3dmax mesh (device #1, device #3 & device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9557701
Report Number1213643-2020-00114
Device Sequence Number2334659
Product Code FTL
UDI-Device Identifier00801741030994
UDI-Public(01)00801741030994(17)190528(10)HUXJ0088
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number0117160
Device Lot NumberHUXJ0088
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale